Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

July 5, 2007Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 5, 2007, 5:35 PM CDT for Ozaukee County, Wisconsin. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2007, 5:35 PM CDT (22:35 UTC)
Expired
Jul 5, 2007, 6:00 PM CDT
In force
25 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Ozaukee County, WI

The radar

The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:41 PM CDTHAIL 0.5W Belgium, WIA FEW STONES MEASURED 5/8 INCH OR 0.625 INCH ACROSS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 052235
SVRMKX
WIC089-052300-
/O.NEW.KMKX.SV.W.0037.070705T2235Z-070705T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
535 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 600 PM CDT

* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELGIUM...OR ABOUT 10 MILES NORTH OF SAUKVILLE...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELGIUM BY 540 PM CDT...
  PORT WASHINGTON BY 555 PM CDT...

LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779

$$

CRAVEN
2 follow-up statements
000 
WWUS53 KMKX 052242
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
542 PM CDT THU JUL 5 2007

WIC089-052300-
/O.CON.KMKX.SV.W.0037.000000T0000Z-070705T2300Z/
OZAUKEE-
542 PM CDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN OZAUKEE COUNTY...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BELGIUM...OR ABOUT 7 MILES NORTH OF PORT WASHINGTON...
MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF PORT WASHINGTON BY 550 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779

$$

REM
000 
WWUS53 KMKX 052257
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
556 PM CDT THU JUL 5 2007

WIC089-052306-
/O.EXP.KMKX.SV.W.0037.000000T0000Z-070705T2300Z/
OZAUKEE-
556 PM CDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OZAUKEE COUNTY
EXPIRES AT 600 PM CDT...

THE STORM IS MOVING OFFSHORE JUST NORTHEAST OF PORT WASHINGTON.  

PEA SIZED HAIL WAS REPORTED IN BELGIUM EARLIER WHEN THE STORM MOVED 
THROUGH.  LARGER HAIL LIKELY FELL BETWEEN PORT WASHINGTON AND 
BELGIUM WITHIN THE PAST 30 MINUTES.  

LAT...LON 4355 8779 4354 8800 4335 8788 4343 8779

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:58 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 5, 2:58 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 PM CDT THU JUL 5 2007

.DISCUSSION...FORECAST FOCUS ON VERY WARM WEEKEND TEMPERATURES AND
VARIETY OF RAIN CHANCES.

.SHORT TERM...EXPECTING WIDELY SCATTERED CONVECTIVE DEVELOPMENT
TO COME TO AN END SHORTLY AFTER SUNSET WITH MOST INTENSE ACTIVITY
NORTH OF INTERSTATE 94. CRAS LOOP AGREES WITH BLOOMING OF BULK OF
CONVECTION OVER NORTH PORTIONS OF CWA AS WELL AS CLOUD DISSIPATION
BY 06Z. MSAS LIFTED INDICES SHOWING SOME STABILIZING OF AIRMASS OVER
THE SOUTHERN PORTION OF CWA DURING AFTERNOON HOURS AS DEW POINTS
MIX OUT. MEANWHILE...BETTER CONCENTRATION OF SHORT WAVE ENERGY AT
500 MILLIBARS FOCUSED OVER NORTHEAST AND EAST CENTRAL WISCONSIN
ALONG WITH DECENT COLD AIR TROUGH.

.LONG TERM...WEATHER NIL AS PROGS AGREE ON HIGH PRESSURE SLIDING
ACROSS CWA WITH TIME. IDEAL SET UP EVOLVING FOR A SURGE OF VERY
WARM TO HOT AIR ACROSS SOUTHERN WISCONSIN THIS WEEKEND. 850
MILLIBAR WINDS PROGGED TO TURN TO SOUTHWEST WITH DECENT GRADIENT
ESTABLISHED BY SATURDAY. 850 MILLIBAR TEMPERATURES PROGS BETWEEN
19C AND 22C SATURDAY AND 22C TO 24C SUNDAY. SURFACE DEW POINTS
PROGGED TO BE IN MID TO UPPER 60S. BUT WITH GOOD MIXING OF DRY
AIR RESIDING IN LOW LEVEL OF ATMOSPHERE...EXPECT AFTERNOON
HUMIDITIES TO BE LOWER THAN CURRENTLY PROGGED. ANOTHER CONCERN ON
SUNDAY WOULD BE CLOUDS FROM ANY CONVECTION IN THE NORTH TO REDUCE
AMOUNT OF SUNSHINE. NEVERTHELESS OVERALL PATTERN ALLOWS ON THE
STAY CLOSE TO TEMPERATURE GUIDANCE FOR THE WEEKEND AND MAKE
ADJUSTMENTS IN LATER FORECASTS.

.LONG LONG TERM...SOME UNCERTAINTY IN LONG RANGE HANDLING OF
TIMING OF SERIES OF WEATHER SYSTEMS LEADS TO BROAD BRUSH RAIN
CHANCES MONDAY THROUGH WEDNESDAY. BUT HAVE THERE WILL BE A TREND
TOWARD COOLER TEMPERATURES AS FRONTAL SYSTEM EXPECTED TO ALLOW A
PERIOD OF EASTERLY WINDS INTO MID WEEK.

&&

.AVIATION...VFR CONDS WL CONT THRU 00Z SAT. XPCT SCT CIGS 050-070 FM
21-06Z. SCT-ISOLD TSRA WITH VSBYS 3-5SM THRU 06Z THIS EVNG DUE TO
COLD UNSTBL AMS IN MID AND HIGH LVLS ALNG WITH UPR LVL ENERGY. AFT
06Z...LK FOR VFR CIGS AND VSBYS WITH NO WX.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ZAJDEL/35
Hazardous weather outlook, Jul 5, 11:57 AM CDT, 5 hours 38 minutes before
3HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 AM CDT THU JUL 5 2007

WIZ046-047-051-052-056>060-062>072-061015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1157 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...THIS AFTERNOON AND EARLY
THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MAINLY
IN AREAS EAST OF A LINE FROM NEAR GREEN LAKE...TO NEAR RACINE. SOME
OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE WINDS
...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH DUE TO A COLD
POOL OF AIR IN THE MID LEVELS OF THE ATMOSPHERE AND AN UPPER AIR
DISTURBANCE MOVING ACROSS THE GREAT LAKES REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A BRIEF PERIOD OF HOT WEATHER IS EXPECTED SATURDAY AND ESPECIALLY
SUNDAY WHEN TEMPERATURES RISE INTO THE 90S. SCATTERED THUNDERSTORMS
ARE THEN FORECAST FOR SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ643>646-665-061015-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1157 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EARLY THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
SOME OF THE STORMS MAY BE SEVERE. THE PRIMARY THREAT WOULD SEVERE
WINDS ...AND MARGINALLY SEVERE HAIL UP TO 3/4 OF AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE FORECAST FOR SUNDAY NIGHT THROUGH
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:57 PM CDTSpecial Marine WarningMKX63 min
Jul 5, 6:02 PM CDTSpecial Marine WarningMKX58 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.